Theory and Decision

, Volume 70, Issue 3, pp 255–282

Interval scalability of rank-dependent utility

Article
  • 69 Downloads

Abstract

Luce and Narens (Journal of Mathematical Psychology, 29:1–72, 1985) showed that rank-dependent utility (RDU) is the most general interval scale utility model for binary lotteries. It can be easily established that this result cannot be generalized to lotteries with more than two outcomes. This article suggests several additional conditions to ensure RDU as the only utility model with the desired property of interval scalability in the general case. The related axiomatizations of some special cases of RDU of independent interest (the quantile utility, expected utility, and Yaari’s dual expected utility) are also given.

Keywords

Rank-dependent utility Interval scalability Meaningfulness 

JEL Classification

D81 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer Science+Business Media, LLC. 2010

Authors and Affiliations

  1. 1.St. Petersburg Institute for Economics and Mathematics RASSt. PetersburgRussia
  2. 2.European University at St. PetersburgSt. PetersburgRussia

Personalised recommendations